Signs & symptoms of high calcium levels in the blood

Written by sarah dewitt ince
  • Share
  • Tweet
  • Share
  • Pin
  • Email
Signs & symptoms of high calcium levels in the blood
(Jupiterimages/Polka Dot/Getty Images)

High blood calcium is a concern because this problem indicates the possibility of an underlying medical condition such as cancer. The Mayo Clinic says high calcium levels is an indication of lung, breast or other types of cancers of the blood. However, don't be alarmed until you get more information from your doctor. Some medications can also cause a person to have high calcium levels in her blood.

Other People Are Reading

Nausea

The medical term for high blood calcium is hypercalcaemia and there are a number of conditions and other factors that can cause a person to develop this problem. The signs and symptoms vary depending on the person. According to the Virtual Medical Website, nausea is one sign of high levels of calcium in the blood. High calcium levels disrupt appetite and how a person feels after he eats. Dehydration may also set in as a result because drinking fluids can also bring on nausea in people who have this condition.

Increaced Urine Output

According to the Virtual Medical Center Website, increased urine output is another symptom of high calcium levels in the blood. The kidneys struggle to process the excess calcium and other problems such as kidney pain, stones or kidney failure can occur. The kidneys become overworked and fatigue sets in.

Bone Pain

The Virtual Medical Center Website also says that bone pain is another sign of too much calcium in the blood. The high calcium levels affect the normal process of bone mineralisation. The body does need adequate doses of calcium to build strong bones, but like with other nutrients, too much of a good thing can be bad. If the body is dealing with more calcium than it can handle, the end result in bone pain. This is why people with breast or lung cancer suffer with pain in other areas of their body.

Confusion

High blood calcium can also cause a person to become very confused because the excess calcium results in brain fog. The brain does not function as it should because the excess calcium affect impulse transmission from the brain to the nerves. Medications may help in other areas, but they can also make this problem worse.

Don't Miss

Filter:
  • All types
  • Articles
  • Slideshows
  • Videos
Sort:
  • Most relevant
  • Most popular
  • Most recent

No articles available

No slideshows available

No videos available

By using the eHow.co.uk site, you consent to the use of cookies. For more information, please see our Cookie policy.